Iowa, 2008Hail and Damaging Winds in Iowa, August 5, 2008
August 5, 2008 · NWS DVN · 6 events in 4 counties and zones
|Heavy rainfall, damaging winds, and large hail were associated with some of the stronger storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracking along a cold front draped across the region sparked the development of some showers and thunderstorms over eastern Iowa and Northwest Illinois during the early morning hours of August 5.|Heavy rainfall, damaging winds, and large hail were associated with some of the stronger storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 5, 1:56 AM CST, 4 minutes earlier.
Area forecast discussion, Aug 5, 1:56 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 AM CDT TUE AUG 5 2008
.SYNOPSIS...
COLD FRONT EXTENDS FROM NORTHWEST IL TO EASTERN IA TO NORTHWEST MO
WILL MOVE THROUGH THE CWA TODAY. THEN NORTHWEST FLOW ALOFT DOMINATES
FOR THE REMAINDER OF THE WEEK FOR AN EXTENDED PERIOD OF QUIET
WEATHER. ECMWF HINTS AT STRONG WARM FRONT RETURNING ABOUT SUNDAY
WITH DECENT WARM AIR ADVECTION THUNDERSTORMS DEVELOPING.
&&
.SHORT TERM...TODAY AND TONIGHT...
COLD FRONT EXTENDS FROM NORTHWEST IL TO EASTERN IA TO NORTHWEST MO
AND WILL CONTINUE SLIDING TO THE SOUTHEAST TODAY. THUNDERSTORMS HAVE
ERUPTED LAST COUPLE OF HOURS IN OUR IA CWA AHEAD OF FRONT FROM I-80
SOUTHWARD. CAP ERODING AS COOLER MID LEVEL TEMPERATURES SPREAD SOUTH
INTO THE AREA...WITH LOW LEVEL JET POINTED INTO SOUTHERN IA.
THUNDERSTORMS FEEDING ON VERY UNSTABLE AIR WITH MSAS SHOWING LI OF
-9 IN SOUTHEAST IA AND DEWPOINT OF 78 AT BRL. ALREADY GETTING SEVERE
WEATHER REPORTS AND WILL HAVE SEVERE MENTIONED IN GRIDS FOR THIS
MORNING. POTENTIAL EXISTS FOR SIGNIFICANT WIND DAMAGE AS LARGER BOW
ECHO BEGINNING TO TAKE SHAPE. WILL ALSO HAVE LIKELY POPS ESPECIALLY
SOUTH OF I-80. MAIN ACTION SHOULD SHIFT OFF THE EAST OF THE CWA
LATER THIS MORNING AND WILL CARRY ONLY SMALL CHANCE IN OUR FAR
SOUTHERN CWA THIS AFTERNOON. WILL GO WITH HIGHS THIS AFTERNOON IN
THE 80S WITH GRADUALLY LOWERING HUMIDITY VALUES. THEN COOLER AND
DRIER AIR FEEDING INTO THE CWA OVERNIGHT BEHIND FRONT.
.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...
WEDNESDAY THROUGH SATURDAY...NORTHWEST FLOW ALOFT DOMINATES THIS
PERIOD WITH BELOW NORMAL TEMPERATURES AND COMFORTABLE HUMIDITIES.
RATHER LARGE CANADIAN HIGH PRESSURE BUILDS INTO THE REGION SO QUIET
WEATHER EXPECTED. 850 MB TEMPERATURES ARE PROGGED BY THE ECMWF MODEL
TO BE 12 TO 14C ACROSS THE CWA WHICH SUPPORTS RATHER PLEASANT
TEMPERATURES FOR AUGUST.
SUNDAY...ECMWF INDICATES STRONG WARM FRONT LIFTING TOWARDS THE
MIDWEST WITH SIGNALS SUPPORTING AN MCS DEVELOPING IN THE DVN CWA.
WILL PASS CONCERNS TO THE NEXT SHIFT TO EVALUATE FOR ADDING POPS ON
SUNDAY.
&&
.AVIATION...
THUNDERSTORMS THIS MORNING SHOULD AFFECT KMLI/KBRL SITES AS COLD
FRONT MOVES INTO THE REGION. DRIER AIR FILTERING INTO THE AREA FROM
THE NORTH THIS AFTERNOON SHOULD ENSURE VFR CONDITIONS...WHICH WILL
CONTINUE THROUGH TUESDAY NIGHT.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
HAASE
Hazardous weather outlook, Aug 4, 9:25 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1025 PM CDT MON AUG 4 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
1025 PM CDT MON AUG 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL BE FOUND TONIGHT MAINLY ALONG AND SOUTH
OF INTERSTATE 80. THERE IS A SLIGHT RISK THAT A FEW STORMS COULD
BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL UP TO QUARTER SIZE
TO POSSIBLY GOLF BALL SIZE... WITH DAMAGING WINDS A SECONDARY THREAT.
ASIDE FROM THE STORMS...AREAS OF FOG WILL DEVELOP OVERNIGHT. THE
FOG MAY BE LOCALLY DENSE REDUCING VISIBILITIES TO LESS THAN
ONE QUARTER MILE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS WILL CONTINUE TO OCCUR
ALONG AND AHEAD OF THE SLOW MOVING COOL FRONT. ADDITIONAL STRONG TO
SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR IN
THE STRONGEST STORMS IN THE AFTERNOON AND EVENING HOURS SOUTH OF I-
80.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT MAINLY ALONG AND SOUTH OF
INTERSTATE 80.
In the hours before
Local storm report, Aug 4, 8:40 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST MONTICELLO 42.24N 91.19W
08/04/2008 E60.00 MPH JONES IA LAW ENFORCEMENT
0455 PM HAIL HOPKINTON 42.34N 91.25W
08/04/2008 E0.88 INCH DELAWARE IA EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL
0500 PM HAIL CASCADE 42.30N 91.01W
08/04/2008 E0.25 INCH DUBUQUE IA EMERGENCY MNGR
0505 PM TSTM WND GST MONTICELLO 42.24N 91.19W
08/04/2008 M53.00 MPH JONES IA AWOS
0525 PM TSTM WND GST 1 N MONMOUTH 42.09N 90.88W
08/04/2008 M45.00 MPH JACKSON IA TRAINED SPOTTER
0530 PM TSTM WND DMG 3 SE GALENA 42.39N 90.39W
08/04/2008 JO DAVIESS IL CO-OP OBSERVER
SIDING BLOWN OFF WEST SIDE OF HOUSE DUE TO STRONG WINDS.
1.26 INCHES OF RAIN MEASURED AS OF 625 PM.
0536 PM HAIL BELLEVUE 42.26N 90.43W
08/04/2008 E0.25 INCH JACKSON IA TRAINED SPOTTER
0542 PM HEAVY RAIN 5 E GALENA 42.42N 90.33W
08/04/2008 M0.50 INCH JO DAVIESS IL TRAINED SPOTTER
RAIN FELL IN PAST 15 MINUTES
0542 PM TSTM WND DMG 5 E GALENA 42.42N 90.33W
08/04/2008 JO DAVIESS IL TRAINED SPOTTER
BRANCHES AND SMALL TREES DOWNED BY STRONG WIND GUSTS
0542 PM TSTM WND GST 5 E GALENA 42.42N 90.33W
08/04/2008 E60.00 MPH JO DAVIESS IL TRAINED SPOTTER
0550 PM HAIL CASCADE 42.30N 91.01W
08/04/2008 E0.88 INCH DUBUQUE IA EMERGENCY MNGR
TIME ESTIMATED
0552 PM TSTM WND GST 4 ESE MAQUOKETA 42.05N 90.60W
08/04/2008 E60.00 MPH JACKSON IA TRAINED SPOTTER
0555 PM TSTM WND GST MILES 42.05N 90.32W
08/04/2008 E70.00 MPH JACKSON IA TRAINED SPOTTER
0600 PM TSTM WND DMG MOUNT CARROLL 42.10N 89.98W
08/04/2008 CARROLL IL EMERGENCY MNGR
TIME IS APPROXIMATE...EIGHT TREES DOWN AT FAIR
GROUNDS...SOME FELL ON CARS. NUMEROUS TREES AND POWER
LINES DOWN ACROSS THE ENTIRE COUNTY...MANY COMMUNITIES
WITHOUT POWER.
0607 PM TSTM WND GST STOCKTON 42.32N 90.00W
08/04/2008 M52.00 MPH JO DAVIESS IL CO-OP OBSERVER
0608 PM TSTM WND GST 4 E FULTON 41.87N 90.08W
08/04/2008 M40.00 MPH WHITESIDE IL AMATEUR RADIO
0608 PM TSTM WND GST CLINTON 41.84N 90.23W
08/04/2008 E60.00 MPH CLINTON IA LAW ENFORCEMENT
WIND BLOWING VEHICLE ON HWY 67 NORTH SIDE OF TOWN
0620 PM TSTM WND GST 2 E MILLEDGEVILLE 41.96N 89.74W
08/04/2008 E50.00 MPH CARROLL IL TRAINED SPOTTER
TREES DOWN
0620 PM TSTM WND GST MILLEDGEVILLE 41.96N 89.78W
08/04/2008 E60.00 MPH CARROLL IL EMERGENCY MNGR
WINDS ESTIMATED 40 TO 60 MPH...TREE BRANCHES AND POWER
OUT.
0620 PM TSTM WND DMG LENA 42.38N 89.83W
08/04/2008 STEPHENSON IL BROADCAST MEDIA
1 TO 2 INCH DIAMETER LIMBS DOWN
0625 PM TSTM WND GST 5 SW FREEPORT 42.24N 89.70W
08/04/2008 M65.00 MPH STEPHENSON IL EMERGENCY MNGR
0628 PM TSTM WND DMG STOCKTON 42.35N 90.01W
08/04/2008 JO DAVIESS IL BROADCAST MEDIA
TIME OF OCCURANCE UNSPECIFIED...5 INCH DIAMETER LIMBS
DOWN...METAL POLE WIND SOCK BENT IN HALF...METAL TABLE
BLOWN OFF DECK.
0628 PM TSTM WND DMG 3 N FREEPORT 42.33N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
POWER POLES DOWN...VERY HEAVY RAIN
0628 PM TSTM WND DMG PEARL CITY 42.27N 89.83W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
POWER POLES DOWN
0628 PM TSTM WND GST 2 W FREEPORT 42.29N 89.67W
08/04/2008 M65.00 MPH STEPHENSON IL EMERGENCY MNGR
0630 PM HEAVY RAIN FREEPORT 42.29N 89.63W
08/04/2008 M2.50 INCH STEPHENSON IL EMERGENCY MNGR
AT EM OFFICE.
0630 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
1/4 MILE NORTH ON EDWARDSVILLE ROAD, 14 INCH TREE LIMBS
DOWN.
0630 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
3000 BLOCK OF ROCK CITY ROAD, 3 TO 6 INCH TREE LIMBS
BLOWN DOWN.
0630 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
INTERSECTION OF HIGHWAY 20 AND ROCK CITY ROAD, METAL
STORAGE SHED BLOWN OVER.
0630 PM TSTM WND DMG GERMAN VALLEY 42.22N 89.48W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
8 TO 12 INCH TREE LIMBS DOWN IN MANY AREAS OF TOWN. POWER
OUT TO ENTIRE CITY.
0630 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
ON ROCK CITY ROAD IN THE 3400 BLOCK, 25 ROWS OF CORN
FLATTENED ON BOTH SIDES OF THE ROAD.
0630 PM TSTM WND GST MILLEDGEVILLE 41.96N 89.78W
08/04/2008 M60.00 MPH CARROLL IL TRAINED SPOTTER
WINDS SUSTAINED AT 40 MPH FOR APPROXIMATELY 10 MINUTES
0633 PM TSTM WND DMG 2 NE STERLING 41.82N 89.66W
08/04/2008 WHITESIDE IL TRAINED SPOTTER
LARGE TREE LIMBS ACROSS THE ROAD 8 INCHES IN DIAMETER.
DAMAGE EXTENDED FROM 2 NE OF STERLING TO 5 NE OF STERLING
AND EXTENDED ACROSS COUNTY LINE FROM WHITESIDE COUNTY TO
LEE COUNTY.
0635 PM HEAVY RAIN STOCKTON 42.35N 90.01W
08/04/2008 M1.25 INCH JO DAVIESS IL CO-OP OBSERVER
RAINFALL IN 25 MINUTES
0635 PM TSTM WND DMG STOCKTON 42.35N 90.01W
08/04/2008 JO DAVIESS IL CO-OP OBSERVER
TREE ON HOUSE
0645 PM TSTM WND DMG 1 W FREEPORT 42.29N 89.65W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
2 16 INCH DIAMETER TREES BLOWN DOWN.
0650 PM TSTM WND DMG GERMAN VALLEY 42.22N 89.48W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
24 INCH DIAMETER TREE BLOWN DOWN.
0650 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
BETWEEN 645 AND 650 PM. ON FAIRVIEW ROAD TREE BLOWN DOWN
ON HOUSE.
0650 PM TSTM WND DMG GERMAN VALLEY 42.22N 89.48W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
60 FOOT HAM RADIO TOWER BLOWN DOWN.
0650 PM TSTM WND DMG SE MILLEDGEVILLE 41.96N 89.78W
08/04/2008 CARROLL IL EMERGENCY MNGR
LARGE BRANCHES AND POWER LINES DOWN
0653 PM TSTM WND DMG FREEPORT 42.29N 89.63W
08/04/2008 STEPHENSON IL EMERGENCY MNGR
SW PART OF TOWN BUILDINGS DAMAGED BY STRONG
WIND...MULTIPLE POWER OUTAGES ACROSS THE COUNTY
0700 PM HEAVY RAIN MOUNT CARROLL 42.10N 89.98W
08/04/2008 M2.00 INCH CARROLL IL TRAINED SPOTTER
RAIN FELL IN PAST HOUR
0710 PM TSTM WND DMG 4 S ROCK FALLS 41.71N 89.69W
08/04/2008 WHITESIDE IL TRAINED SPOTTER
THOME ROAD BLOCKED BY TREES. TREES 8 TO 12 INCHES IN
DIAMETER. TELEPHONE POLES ALSO DOWN IN SAME AREA.
&&
WELocal storm report, Aug 4, 9:14 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST GOOSE LAKE 41.97N 90.38W
08/04/2008 M76.00 MPH CLINTON IA PUBLIC
RELAYED BY BROADCAST MEDIA. DELAYED REPORT.
0600 PM TSTM WND DMG GOOSE LAKE 41.97N 90.38W
08/04/2008 CLINTON IA PUBLIC
TREES DOWN. RELAYED FROM BROADCAST MEDIA. DELAYED REPORT.
&&
JH2Special weather statement, Aug 5, 1:05 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
205 AM CDT TUE AUG 5 2008
IAZ076>078-087>089-098-099-MOZ009-010-050930-
CLARK MO-DES MOINES IA-HENRY IA-JEFFERSON IA-KEOKUK IA-LEE IA-LOUISA IA-
SCOTLAND MO-VAN BUREN IA-WASHINGTON IA-
205 AM CDT TUE AUG 5 2008
...STRONG THUNDERSTORMS TO SEVERE THUNDERSTORMS DEEVLOPING...
A DEVELOPING AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
THE REGION THROUGH 430 PM. STRONG TO DAMAGING WINDS OF 45 TO OVER 65
MPH...HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THESE STORMS. VERY
HEAVY RAINFALL RATES OF UP TO TWO INCHES AN HOUR MAY PRODUCE PONDING
OF WATER IN LOW LYING LOCATIONS.
NICHOLS
Special weather statement, Aug 5, 1:07 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 AM CDT TUE AUG 5 2008
IAZ076>078-087>089-098-099-MOZ009-010-050930-
CLARK MO-DES MOINES IA-HENRY IA-JEFFERSON IA-KEOKUK IA-LEE IA-LOUISA IA-
SCOTLAND MO-VAN BUREN IA-WASHINGTON IA-
207 AM CDT TUE AUG 5 2008
...STRONG THUNDERSTORMS TO SEVERE THUNDERSTORMS DEVELOPING...
A DEVELOPING AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
THE REGION THROUGH 430 PM. STRONG TO DAMAGING WINDS OF 45 TO OVER 65
MPH...HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THESE STORMS. VERY
HEAVY RAINFALL RATES OF UP TO TWO INCHES AN HOUR MAY PRODUCE PONDING
OF WATER IN LOW LYING LOCATIONS.
NICHOLS
Local storm report, Aug 5, 1:40 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND GST SIGOURNEY 41.33N 92.21W
08/05/2008 E50 MPH KEOKUK IA LAW ENFORCEMENT
0224 AM TSTM WND GST SIGOURNEY 41.33N 92.21W
08/05/2008 M54 MPH KEOKUK IA DEPT OF HIGHWAYS
MEASURED BY RWIS.
&&
BILLNThunderstorm Wind, Washington
- When
- August 5, 2:00 AM CST
- Where
- Washington County, 0.69 mi S of Brighton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -91.820
Wind gusts estimated to be 60 mph blew down some tree branches in Brighton, IA around 300 am August 5. A power outage was also observed.
Thunderstorm Wind, Keokuk
- When
- August 5, 2:05 AM CST
- Where
- Keokuk County, 0.52 mi E of Keota
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -91.960
Wind gusts estimated to be 60 to 70 mph were observed in Keota, IA at 305 am August 5.
Thunderstorm Wind, Keokuk
- When
- August 5, 2:05 AM CST
- Where
- Keokuk County, 0.52 mi E of Keota
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -91.960
Wind gusts estimated to be 70 mph blew down seven large trees up to 3 feet in diameter in Keota, IA at 305 am August 5.
Hail, Des Moines
- When
- August 5, 2:37 AM CST
- Where
- Des Moines County, 0.52 mi W of Middletown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.830, -91.280
Penny-sized hail fell 1 mile west of Middletown, IA at 337 am August 5.
Thunderstorm Wind, Des Moines
- When
- August 5, 2:38 AM CST
- Where
- Des Moines County, 1.48 mi SSE of Lenox Park
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.810, -91.120
Wind gusts estimated to be 65 mph were observed in Burlington, IA at 338 am August 5.
Hail, Scott
- When
- August 5, 4:25 AM CST
- Where
- Scott County, 1.8 mi SE of Eldridge
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.650, -90.577
Penny-sized hail fell in Eldridge, IA at 525 am August 5. The hail covered the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 5, 20084 injured · $161,000 · 1.75 in hail · 21 events
- Damaging Winds in Illinois, August 5, 2008$223,000 · 61 kt wind · 15 events
- Tropical Storm in Louisiana, August 5, 2008$350,000 · 3 events
- Tropical Storm in Texas, August 5, 2008$350,000 · 2 events
- Flash Flooding and Hail in Missouri, August 5 to 6, 2008$75,000 · 1 in hail · 27 events
- Flash Flooding in Massachusetts, August 5, 2008$145,000 · 3 events
- Tropical Storm and Storm Surge in Texas, August 5, 2008$100,000 · 4 events
- Flash Flood and Damaging Wind in New York, August 5, 2008$60,000 · 50 kt wind · 2 events
- Damaging Winds in Illinois, August 5, 2008$46,000 · 52 kt wind · 7 events
- Damaging Winds and Lightning Strike in Indiana, August 5, 2008$52,000 · 52 kt wind · 3 events
- Damaging Wind in Texas, August 5, 2008$50,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 5, 2008$30,000 · 77 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130368, 130369, 130370, 130371, 130372, 130373.